MAUDE Adverse Event Report: SYNTHES GMBH BURR ATTACHMENT-LONG-ANGD FOR PEN DRIVE; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

SYNTHES GMBH BURR ATTACHMENT-LONG-ANGD FOR PEN DRIVE; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Catalog Number 05.001.050
Medical Device Problem Code Excessive Heating (4030)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.The intial reporter's complete name and phone number were not provided.The actual device was returned for evaluation.The device was evaluated and it was determined that the reported condition that the device was overheating not confirmed.Therefore, the assignable root cause was not determined.However, during evaluation, it was determined that the device had worn bearings, moving parts did not move smoothly and failed pretest for check for free movement.The assignable root cause resulting from failures identified during evaluation was determined to be due to component failure from wear.Udi: (b)(4).
 
Event or Problem Description
It was reported from (b)(6) that during post-surgery, it was discovered that the burr attachment device overheated.This event did not occur during surgery.There was no patient involvement.There were no reports of injuries, medical intervention or prolonged hospitalization.The exact date of the event was not reported.However, it was reported that the event occurred in 2021.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.

Brand Name
BURR ATTACHMENT-LONG-ANGD FOR PEN DRIVE
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key12293965
Report Number8030965-2021-06107
Device Sequence Number3165215
Product Code HWE
UDI-Device Identifier07611819167964
UDI-Public07611819167964
Combination Product (Y/N)N
Initial Reporter CountryLO
PMA/510(K) Number
K043310
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number05.001.050
Device Lot NumberL625041
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/01/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2021
Initial Report FDA Received Date08/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1